# SDR CA140703003

- Difficulty date: July 1, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 18,174 hours
- Engine: Lyc TIO540A2B
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 103492901
- Condition: Malfunctioned
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) ENGINE RUN-UP PRIOR TO FLIGHT WAS NORMAL.  IN CLIMBOUT, LT ENGINE BEGAN SURGING. PILOT RETURNED TO BASE.  ENGINE RUN-UP CARRIED OUT BY AMO INITIALLY SHOWED NORMAL. FURTHER TESTING AT HIGH POWER SHOWED SURGING. PROBLEM TRACED TO MAGNETO.
